Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2005, 6:31 PM CST for Bastrop County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 6:31 PM CST (00:31 UTC)
- Expired
- Mar 31, 2005, 7:30 PM CST
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bastrop County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 010032
SVREWX
TXC021-010130-
/O.NEW.KEWX.SV.W.0055.050401T0031Z-050401T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BASTROP
* UNTIL 730 PM CST
* AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CEDAR CREEK...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CAMP SWIFT...BASTROP...
CIRCLE D-KC ESTATES...ROSANKY...PAIGE AND SMITHVILLE.
LAT...LON 3039 9734 3005 9761 2982 9733 3003 9711
3023 9711
$$1 follow-up statement
000
WWUS54 KEWX 010055
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CST THU MAR 31 2005
TXC021-010130-
/O.CON.KEWX.SV.W.0055.000000T0000Z-050401T0130Z/
BASTROP TX-
651 PM CST THU MAR 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR
BASTROP COUNTY...
AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES EAST OF
CEDAR CREEK...OR ABOUT 7 MILES SOUTHWEST OF BASTROP...MOVING EAST AT
20 MPH. THE STORM SHOULD MOVE NEAR BASTROP A LITTLE AFTER 7 PM.
THIS IS A DANGEROUS STORM. PROTECT VEHICLES IF TIME PERMITS. MOVE
TO A STURDY STRUCTURE.
OTHER LOCATIONS IN THE WARNING INCLUDE CAMP SWIFT...CIRCLE D-KC
ESTATES...ROSANKY...PAIGE AND SMITHVILLE.
LAT...LON 3039 9734 3005 9761 2982 9733 3003 9711
3023 9711
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:02 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 31, 3:02 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 PM CST THU MAR 31 2005 .DISCUSSION... CONVECTION HAS BEEN BUILDING JUST ALONG AND EAST OF DRYLINE/COLD FRONT EXTENDING FROM EAGLE PASS TO LEAKEY TO JUNCTION, HOWEVER DEEPER CONVECTION HAS BEEN HINDERED DUE TO STRONG CAP. WILL BASE POPS ON TRENDS AT PRESS TIME. PWS POOL TO NEAR 1.5 INCHES ALONG THE DRYLINE/FRONT AND DIFFLUENCE ALOFT AHEAD OF UPPER LOW OVER THE PANHANDLE OF TEXAS FAVOR POPS ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS. CAPES OF 1500 TO 2000 J/KG AND FAVORABLE WIND SHEAR SUGGEST POSSIBLE SEVERE STORMS. DRYLINE/FRONT EXITS SOUTH CENTRAL TEXAS BY AROUND MIDNIGHT ENDING POPS. STRONG COLD ADVECTION, TIGHT PRESSURE GRADIENT, AND WRAP-AROUND CLOUDINESS WILL MAKE FOR COOL BLUSTERY CONDITIONS THROUGH FRIDAY. SURFACE HIGH SETTLES INTO SOUTH CENTRAL TEXAS FRIDAY NIGHT INTO SATURDAY WITH WELL BELOW AVERAGE TEMPERATURES. MOISTURE WILL BE SLOW TO RETURN AS SURFACE HIGH SLOW TO MOVE EAST AND PRESSURE FALLS SLOW IN THE PLAINS. BY MONDAY THOUGH, ANOTHER UPPER TROUGH WILL APPROACH THE CENTRAL ROCKIES RESULTING STRONGER SOUTHERLY FLOW AND INCREASING MOISTURE. THIS WILL LEAD TO SLIGHT POPS MAINLY ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS TUESDAY AND TUESDAY EVENING AS TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH TEXAS. THEN FAIR WEATHER WEDNESDAY INTO THURSDAY ON WEAK RIDGING. WILL GENERALLY GO WITH A BLEND OF GUIDANCE ON TEMPERATURES, EXCEPT BELOW FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 67 44 73 / 30 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 49 68 39 73 / 30 0 0 0 DEL RIO INTL AIRPORT 49 70 44 76 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 51 68 42 74 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/13
Hazardous weather outlook, Mar 31, 3:10 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 PM CST THU MAR 31 2005 TXZ171>173-183>194-202>209-217>225-228-011200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 310 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING AND TONIGHT...GENERALLY ALONG AND EAST OF LINE FROM LAMPASAS TO SAN MARCOS AND HALLETTSVILLE. THIS INCLUDES THE CITY OF AUSTIN. AN UPPER LEVEL DISTURBANCE AND A COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING TO PRESENT A THREAT FOR SEVERE WEATHER. THE PRIMARY THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT ALONG THE FRONTAL BOUNDARY. RAINFALL AMOUNTS WILL BE MAINLY LESS THAN ONE INCH. THE CHANCE OF THUNDERSTORMS WILL DECREASE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:20 PM CST | Severe Thunderstorm Warning | EWX | Travis | 25 min |
| Mar 31, 7:16 PM CST | Severe Thunderstorm Warning | EWX | Comal | 29 min |
| Mar 31, 7:50 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 25 min |
| Mar 31, 8:04 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.